Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 27, 2014, 7:18 AM MST for Mohave County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2014, 7:18 AM MST (14:18 UTC)
- Expired
- Sep 27, 2014, 7:45 AM MST
- In force
- 27 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 83 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 3:16 AM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 2.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS55 KVEF 271418
SVRVEF
AZC015-271445-
/O.NEW.KVEF.SV.W.0048.140927T1418Z-140927T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
718 AM MST SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 745 AM MST.
* AT 716 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL MOHAVE COUNTY...OR 18 MILES SOUTHEAST OF ST
GEORGE...AND WAS MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
AREAS WEST OF COLORADO CITY...
MAINLY RURAL AREAS OF EXTREME NORTHERN MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA.
&&
LAT...LON 3680 11328 3686 11349 3701 11344 3701 11323
3701 11319 3701 11318
TIME...MOT...LOC 1418Z 199DEG 34KT 3692 11335
$$
WOLCOTT2 follow-up statements
896 WWUS55 KVEF 271425 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 725 AM MST SAT SEP 27 2014 AZC015-271445- /O.CON.KVEF.SV.W.0048.000000T0000Z-140927T1445Z/ MOHAVE AZ- 725 AM MST SAT SEP 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM MST FOR EXTREME NORTH CENTRAL MOHAVE COUNTY... AT 724 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL MOHAVE COUNTY...OR 16 MILES SOUTHEAST OF ST GEORGE...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... AREAS NEAR THE COLORADO-UTAH BORDER WEST OF COLORADO CITY... MAINLY RURAL AREAS OF EXTREME NORTHERN MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST SATURDAY MORNING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA. && LAT...LON 3689 11324 3696 11345 3701 11344 3701 11318 TIME...MOT...LOC 1425Z 199DEG 34KT 3698 11332 $$ WOLCOTT
991 WWUS55 KVEF 271437 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 737 AM MST SAT SEP 27 2014 AZC015-271446- /O.EXP.KVEF.SV.W.0048.000000T0000Z-140927T1445Z/ MOHAVE AZ- 737 AM MST SAT SEP 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL MOHAVE COUNTY WILL EXPIRE AT 745 AM MST... THE STORM THE PROMPTED THE WARNING HAS MOVED NORTH INTO SOUTHERN UTAH. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST SATURDAY MORNING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA. LAT...LON 3689 11324 3696 11345 3701 11344 3701 11318 TIME...MOT...LOC 1436Z 199DEG 34KT 3708 11328 $$ WOLCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:08 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 27, 5:08 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 508 AM PDT SAT SEP 27 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS TODAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THIS WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN AND SOME STRONG STORMS OVER EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES EARLY TODAY BEFORE MOVING EAST. MUCH COOLER TEMPERATURES CAN BE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. && .UPDATE... QUICK UPDATE TO TRIM BACK SOME OF THE FLASH FLOOD WATCH. BEST AREAS FOR FLASH FLOODING WILL BE ALONG THE COLORADO RIVER NORTHWARD THROUGH NORTHEAST CLARK COUNTY...EASTERN LINCOLN COUNTY...AND LOCATIONS EAST. AS THE CONVECTION SHIFTS EAST WITH ADVANCING DRY AIR THIS MORNING...WE WILL KEEP TRIMMING BACK THE WESTERN EDGE. WILL DO THE SAME WITH SEVERE THUNDERSTORM WATCH NUMBER 507 ONCE STORMS PUSH EAST. ONCE AGAIN...THE THREAT FOR FLASH FLOODING AND SEVERE STORMS WILL RESIDE ALONG AND EAST OF A LINE FROM PIOCHE TO OVERTON TO NEEDLES TO LAKE HAVASU CITY THIS MORNING. && .PREVIOUS DISCUSSION... 328 AM PDT SAT SEP 27 2014 THE PACIFIC STORM SYSTEM CONTINUES TO DEEPEN ACROSS CENTRAL CALIFORNIA THIS MORNING. MOISTURE CONTINUES TO INCREASE...AND COMBINED WITH LARGE SCALE FORCING...WE CONTINUE TO SEE SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE FROM SOUTH TO NORTH ACROSS MOHAVE...EASTERN CLARK...EASTERN LINCOLN...AND ISOLATED PORTIONS OF FAR EASTERN SAN BERNARDINO EARLY THIS MORNING. TRAINING OF STORMS WILL INCREASE THE THREAT OF FLASH FLOODING. ADDITIONALLY...STRONG WINDS ALOFT COULD MIX DOWN TO THE SURFACE WITH THE STRONGER STORMS...POTENTIALLY PRODUCING LOCALIZED DAMAGING WINDS. HAIL WILL BE ANOTHER THREAT...WITH THE STRONGEST STORMS. WITH THE GREATEST SHEAR APPROACHING THE AREA NOW...A FEW STORMS COULD HAVE ROTATION...PARTICULARLY ACROSS MOHAVE COUNTY. GIVEN THE FAVORABLE SET UP FOR SOME SEVERE STORMS ACROSS EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES...SEVERE THUNDERSTORM WATCH NUMBER 507 WAS COORDINATED AND ISSUED BY THE STORM PREDICTION CENTER AND IS VALID UNTIL 11 AM PDT/MST. DRY AIR WILL WORK IN FROM THE WEST...PUSHING CONVECTION OUT OF CLARK...SAN BERNARDINO...AND LINCOLN COUNTIES A LITTLE LATER THIS MORNING. WILL LOOK TO MAKE SOME UPDATES TO BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCHES AT THAT TIME. THE MOISTURE BAND IS ON TRACK TO PUSH INTO EASTERN MOHAVE COUNTY DURING THE AFTERNOON TODAY AND EAST OF THE AREA THIS EVENING. THIS IS COINCIDENT WITH THE LOW CONTINUING TO DEEPEN AND MOVE INTO CENTRAL NEVADA...PUSHING THAT DRY AIR EASTWARD. ISOLATED TO SCATTERED INSTABILITY SHOWERS WILL DEVELOP MAINLY NORTH AND WEST OF LAS VEGAS THIS AFTERNOON THROUGH SUNDAY EVENING. COULD STILL SEE SOME SMALL HAIL FROM THESE INSTABILITY SHOWERS WITH THE COLD TEMPS ALOFT. ALSO...ABOUT AN INCH OR SLIGHTLY BETTER OF SNOW ACROSS THE HIGHEST PEAKS OF THE SIERRA WILL STILL BE POSSIBLE THROUGH SUNDAY. THE UPPER LOW WILL MOVE INTO UTAH SUNDAY NIGHT WITH ALL PRECIPITATION ENDING FROM WEST TO EAST. NORTHWEST FLOW WILL THEN SET UP OVER THE AREA MONDAY THROUGH FRIDAY...WITH MAINLY DRY CONDITIONS EXPECTED. A MOISTURE STARVED SHORTWAVE IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY. MODELS STILL DIFFER ON THE OVERALL DEPTH OF THE TROUGH...WHICH IMPACTS THE WIND AND TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. BELOW NORMAL TEMPERATURES FOR THIS TIME OF YEAR WILL CONTINUE INTO THE WORK WEEK...BUT WE SHOULD SEE A SLIGHT WARMING TREND. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL ARE EXPECTED BY WEDNESDAY...THEN PERHAPS A SLIGHT COOL DOWN THURSDAY AND FRIDAY WITH THE TROUGH PASSAGE. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THIS MORNING 10-15 KTS...THEN PICKING UP AGAIN LATE MORNING AND THROUGH THE AFTERNOON WITH GUSTS AROUND 25-30 KTS POSSIBLE. THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS GENERALLY 10-15 KTS WITH GUSTS AROUND 25-30 KTS TODAY. KBIH WILL SEE STEADY NORTH WINDS THROUGH THE TAF PERIOD AND SOME SHOWERS AROUND THE AREA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS IN EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES THIS MORNING WILL SHIFT INTO MOHAVE COUNTY BY LATE THIS MORNING. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA NOW THROUGH SATURDAY AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH FRIDAY. && UPDATE...PADDOCK PREV DISCUSSION/AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 27, 2:20 AM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 3 NNW HUALAPAI MOUNTAIN 35.14N 113.92W
09/27/2014 MOHAVE AZ FIRE DEPT/RESCUE
PINION PINE FIRE DISTRICT REPORTS THAT DW RANCH RD IS
CLOSED DUE TO FLOODING BETWEEN MILE MARKER 3 AND 4.5.
&&
JPULLINLocal storm report, Sep 27, 3:17 AM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 4 W KINGMAN 35.21N 114.10W
09/27/2014 M0.75 INCH MOHAVE AZ MESONET
MOHAVE COUNTY FLOOD CONTROL GAUGE AT COYOTE PASS RECORDED
0.75 INCH OF RAINFALL IN 20 MINUTES.
&&
JPULLINLocal storm report, Sep 27, 5:56 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.24N 114.29W
09/27/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 6 INCHES OF WATER FLOWING THROUGH
A WASH ACROSS ESTRELLA ROAD.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 9:56 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 26, 10:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 11:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 1:37 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 4:59 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 5:25 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 6:48 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 27, 7:03 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Sep 27, 7:35 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 7:59 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 19 min |
| Sep 27, 8:10 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 27, 8:16 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 8:40 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Sep 27, 8:56 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 9:11 AM MST | Areal Flood Warning | VEF | Mohave | 18 hr |
| Sep 27, 9:41 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 3:39 PM MST | Areal Flood Advisory | VEF | Mohave | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.